MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP; APPLIER, SURGICAL, CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP; APPLIER, SURGICAL, CLIP
Catalog Number LX207
Medical Device Problem Codes Mechanical Problem (1384); Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information received: a photo and video were received for review.Upon visual inspection of one photo and a video, the following was observed: the video and photo show a ligaclip device from jaw area and it was seen to be misaligned.It is possible that this condition caused the malformed clip.Based on the photo and video review, the event described is confirmed, however no conclusion or root cause could be determined.Hands-on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Attempts are currently being made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by senior operating nurse that there was a defect in the working part of the clip applier (different jaw lengths).According to the nurse, the clip applier delivered to the clinic has an obvious defect.The different lengths of the "clips" of clip applier, which prevents the clip from closing correctly (the clip is deformed and doesn't close completely).The start of work of the clip applier in the "operblock" was supposed to be on (b)(6) 2020, but after (in that date) problem was identified.Senior operating nurse, who had been extensive experience working with a similar medical product earlier, pointed the above defect and performed a control check of the quality of this medical device (quality of closure the clips) before giving the instrument to the surgeon.There was no operation, no patient involvement, and no adverse event.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/24/2020.Investigation summary the analysis results confirmed that the lx207 device was returned inside its shipping box.Further analysis shows that the jaws are slightly bent, giving the impression that the device has different lengths.Therefore, no functional test was performed due to condition of device.However, it was verified that the tips of the clip loaded in the device were misaligned due to the device condition.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.No conclusion could be reached as to how the jaws became damaged.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.

Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10094559
Report Number3005075853-2020-02729
Device Sequence Number3407009
Product Code GDO
UDI-Device Identifier10705036012894
UDI-Public10705036012894
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLX207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date07/24/2020
Patient Sequence Number1